Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 306, NWS Raleigh, NC

August 2, 2012Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 2, 2012, 5:33 PM EDT for Sampson County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 5:33 PM EDT (21:33 UTC)
Expired
Aug 2, 2012, 6:13 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Sampson County, NC

The radar

The Wilmington radar (KLTX), 78 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:40 PM EDTTSTM WND DMGS Harrells, NCSEVERAL TREES DOWN ACROSS THE SOUTHERN PORTION OF THE COUNTY... INCLUDING HARRELLS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1384 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WUUS52 KRAH 022133
SVRRAH
NCC163-022215-
/O.NEW.KRAH.SV.W.0306.120802T2133Z-120802T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 615 PM EDT

* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HARRELLS...OR 12 MILES WEST OF WALLACE...
  MOVING SOUTHEAST AT 5 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS
  OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HARRELLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3457 7827 3461 7832 3467 7833 3468 7835
      3485 7825 3487 7816 3474 7819 3472 7814
      3472 7811 3456 7824 3455 7826
TIME...MOT...LOC 2133Z 313DEG 5KT 3475 7821

$$

14
2 follow-up statements
711 
WWUS52 KRAH 022204
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT THU AUG 2 2012

NCC163-022215-
/O.CON.KRAH.SV.W.0306.000000T0000Z-120802T2215Z/
SAMPSON NC-
604 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
IVANHOE...OR 18 MILES SOUTHWEST OF WALLACE...MOVING SOUTHEAST AT 5
MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3457 7827 3461 7832 3466 7828 3472 7814
      3472 7811 3456 7824 3455 7826
TIME...MOT...LOC 2204Z 313DEG 5KT 3457 7824

$$

14
327 
WWUS52 KRAH 022213
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT THU AUG 2 2012

NCC163-022222-
/O.CAN.KRAH.SV.W.0306.000000T0000Z-120802T2215Z/
SAMPSON NC-
613 PM EDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE AREA. THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3457 7827 3461 7832 3466 7828 3472 7814
      3472 7811 3456 7824 3455 7826
TIME...MOT...LOC 2212Z 313DEG 5KT 3456 7823

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:43 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 2, 3:43 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT THU AUG 2 2012

.SYNOPSIS...
A MID-UPPER LEVEL LOW WILL DRIFT SOUTHEASTWARD ACROSS CENTRAL AND
EASTERN NC THIS EVENING. BERMUDA HIGH PRESSURE WILL OTHERWISE
DOMINATE THROUGH THE WEEKEND. MEANWHILE...A COLD FRONT WILL APPROACH
THE NORTHWEST AND DIFFUSE OVER THE CENTRAL APPALACHIANS AND MIDDLE
ATLANTIC STATES EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 215 PM...

WIDELY SCATTERED THUNDERSTORMS NEAR AND EAST OF HIGHWAY ONE WITH
ISOLATED CONVECTION WEST. WITH UPPER LEVEL DISTURBANCE CONTINUING TO
MOVE EAST... EXITING THE AREA THIS EVENING... EXPECT CONVECTION TO
END RELATIVELY EARLY TONIGHT. SOME FOG LATE TONIGHT IN THE RURAL FOG
PRONE LOCATIONS. LOW TEMPERATURES 71 TO 75.

SOME MODELS INDICATING A WEAK TROUGH LIFTING OUT OF GEORGIA INTO THE
NORTH CAROLINA FOOTHILLS FRIDAY... WEAKENING AS IT APPROACHES.
WITH THIS FEATURE WEAKENING AND TO OUR WEST... AND WITH NO FORECAST
UPPER LEVEL SUPPORT... WILL NOT PLACE ANY EMPHASIS ON THIS FEATURE
AS A RAIN MAKER... BUT ADMIT IT COULD BE CLOSE.

LOW LEVEL WINDS MORE SOLIDLY FROM THE SOUTH FRIDAY AND COULD
ASSIST THE SEABREEZE INTO SAMPSON AND CUMBERLAND COUNTIES IN THE
AFTERNOON. THE BEST POTENTIAL ENERGY WILL BE LOCATED THERE AND
AFTERNOON RAIN CHANCES ONE IN FOUR SOUTHEAST DROPPING TO ONE IN
SEVEN JUST WEST OF HIGHWAY ONE... AND APPROACHING ONE IN FOUR IN THE
NORTHWEST PIEDMONT WHERE MID LEVEL WINDS SLIGHTLY STRONGER AND MORE
CYCLONIC THAN TODAY. SEVERE THREAT MAINLY CONFINED TO THE SOUTHEAST.
MINIMALLY LOWER 1000 TO 850 MILLIBAR THICKNESS FRIDAY THAN TODAY...
AND HIGH TEMPERATURES SIMILAR TO A TOUCH COOLER... MOSTLY LOWER 90S.

CONVECTION COULD LAST DEEP INTO THE NIGHT FRIDAY NIGHT IN THE WEST
HALF WHERE WEAK MID LEVEL TROUGHING WILL SUSTAIN CYCLONIC WINDS AT
THAT LEVEL FOR A RISK OF ELEVATED CONVECTION. AN STRONGER THAN USUAL
SURFACE INVERSION WILL ALLOW A WEAK LOW LEVEL JET TO DEVELOP... ALSO
AIDING THE POTENTIAL FOR CONVECTION AFTER DARK.

SOME STRATUS AND FOG LATE FRIDAY NIGHT AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW THE INVERSION. THIS SHOULD KEEP TEMPERATURES UP A
TOUCH... WITH LOW TEMPERATURES IN THE LOW TO MID 70S.
WIDELY SCATTERED THUNDERSTORMS NEAR AND EAST OF HIGHWAY ONE WITH
ISOLATED CONVECTION WEST. WITH UPPER LEVEL DISTURBANCE CONTINUING TO
MOVE EAST... EXITING THE AREA THIS EVENING... EXPECT CONVECTION TO
END RELATIVELY EARLY TONIGHT. SOME FOG LATE TONIGHT IN THE RURAL FOG
PRONE LOCATIONS. LOW TEMPERATURES 71 TO 75.

SOME MODELS INDICATING A WEAK TROUGH LIFTING OUT OF GEORGIA INTO THE
NORTH CAROLINA FOOTHILLS FRIDAY... WEAKENING AS IT APPROACHES.
WITH THIS FEATURE WEAKENING AND TO OUR WEST... AND WITH NO FORECAST
UPPER LEVEL SUPPORT... WILL NOT PLACE ANY EMPHASIS ON THIS FEATURE
AS A RAIN MAKER... BUT ADMIT IT COULD BE CLOSE.

LOW LEVEL WINDS MORE SOLIDLY FROM THE SOUTH FRIDAY AND COULD
ASSIST THE SEABREEZE INTO SAMPSON AND CUMBERLAND COUNTIES IN THE
AFTERNOON. THE BEST POTENTIAL ENERGY WILL BE LOCATED THERE AND
AFTERNOON RAIN CHANCES ONE IN FOUR SOUTHEAST DROPPING TO ONE IN
SEVEN JUST WEST OF HIGHWAY ONE... AND APPROACHING ONE IN FOUR IN THE
NORTHWEST PIEDMONT WHERE MID LEVEL WINDS SLIGHTLY STRONGER AND MORE
CYCLONIC THAN TODAY. SEVERE THREAT MAINLY CONFINED TO THE SOUTHEAST.
MINIMALLY LOWER 1000 TO 850 MILLIBAR THICKNESS FRIDAY THAN TODAY...
AND HIGH TEMPERATURES SIMILAR TO A TOUCH COOLER... MOSTLY LOWER 90S.

CONVECTION COULD LAST DEEP INTO THE NIGHT FRIDAY NIGHT IN THE WEST
HALF WHERE WEAK MID LEVEL TROUGHING WILL SUSTAIN CYCLONIC WINDS AT
THAT LEVEL FOR A RISK OF ELEVATED CONVECTION. AN STRONGER THAN USUAL
SURFACE INVERSION WILL ALLOW A WEAK LOW LEVEL JET TO DEVELOP... ALSO
AIDING THE POTENTIAL FOR CONVECTION AFTER DARK.

SOME STRATUS AND FOG LATE FRIDAY NIGHT AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW THE INVERSION. THIS SHOULD KEEP TEMPERATURES UP A
TOUCH... WITH LOW TEMPERATURES IN THE LOW TO MID 70S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 315 PM THURSDAY...

A MID LEVEL TROUGH MOST EVIDENT AT H7 WAS ANALYZED OVER THE MO
VALLEY AT 12Z/2ND...AND THIS FEATURE AND ASSOCIATED LIFT AND MOIST
AXIS IS FORECAST TO DRIFT AND DEAMPLIFY INTO THE CENTRAL
APPALACHIANS BY SATURDAY. LITTLE FURTHER EASTWARD PROGRESS IS
EXPECTED...HOWEVER... OWING TO STRONG SUBTROPICAL HIGH PRESSURE OVER
THE WESTERN ATLANTIC. AS SUCH...PRECIPITATION CHANCES WILL BE
MAXIMIZED OVER THE SOUTHERN AND WESTERN PIEDMONT SAT...IN CLOSEST
PROXIMITY TO THE MID LEVEL TROUGH...WITH JUST ISOLATED CONVECTION
EXPECTED ELSEWHERE. OTHERWISE...A STRONG NORTHERN STREAM TROUGH
ALOFT WILL MIGRATE EASTWARD ACROSS THE NORTHERN PLAINS AND GREAT
LAKES DURING THE WEEKEND...WHICH WILL FORCE AN ASSOCIATED SURFACE
COLD FRONT SLOWLY SOUTHEASTWARD TO NEAR THE SPINE OF THE
APPALACHIANS BY SUNDAY NIGHT. WITH FURTHER DEAMPLIFICATION OF THE
AFOREMENTIONED H7 TROUGH...AND THE DYNAMICS ASSOCIATED WITH THE
NORTHERN EXPECTED TO HOLD TO OUR NORTH...CENTRAL NC SHOULD BE
LARGELY DEVOID OF CONVECTION...WITH THE EXCEPTION OF ISOLATED
ACTIVITY INVOF THE SEA BREEZE OVER THE SOUTHERN AND CENTRAL COASTAL
PLAIN...ON SUN. NEAR CLIMO TEMPS WITHIN A COUPLE OF DEGREES OF 90
FOR HIGHS...AND LOWS IN THE LOWER 70S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...

SIMILAR TO THE CURRENT PATTERN OVER CENTRAL NC...LONGWAVE TROUGHING
WILL AGAIN BECOME ESTABLISHED INVOF THE APPALACHIANS FOR THE
UPCOMING WEEK. NUMEROUS HARD TO TIME SHORTWAVES WITHIN THE FLOW AND
A PERSISTENT PIEDMONT TROUGH/CONVERGENCE AXIS BENEATH THE CYCLONIC
FLOW ALOFT...WILL FAVOR AT OR ABOVE AVERAGE AND DIURNALLY-MAXIMIZED
CHANCES OF WEAKLY-SHEARED PULSE CONVECTION THROUGHOUT THE
PERIOD...PARTICULARLY MON-TUE WHEN A DIFFUSING FRONTAL ZONE/OUTFLOW
FROM UPSTREAM CONVECTION NOTED IN THE SHORT TERM DISCUSSION WILL
MAKE THE CLOSEST APPROACH INTO OR JUST NW OF CENTRAL NC. LOWER
HEIGHTS WITHIN THE TROUGH ALOFT...AND AFOREMENTIONED CONVECTION AND
ASSOCIATED CLOUD COVER...SHOULD HOLD TEMPERATURES CLOSER TO AVERAGE
- WITHIN A FEW DEGREES OF 90 FOR HIGHS...AND GENERALLY IN THE
LOWER-MIDDLE 70S FOR LOWS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 200 PM THURSDAY...

24 HOUR TAF PERIOD:

AN UPPER LEVEL DISTURBANCE WILL EXIT THE AREA TO THE EAST THIS
EVENING. CONVECTION IS EXPECTED TO END DURING THE EVENING.
PREDOMINATELY MVFR VISIBILITY RESTRICTIONS IN FOG WILL BE POSSIBLE
AGAIN TONIGHT...WITH POSSIBLY IFR RESTRICTIONS AT KRWI.

AFTERNOON STORMS AND EARLY MORNING STRATUS AND/OR FOG WILL BE
POSSIBLE EACH DAY THROUGH THE WEEKEND...WITH A BETTER CHANCE OF
STORMS ON MONDAY AS A COLD FRONT APPROACHES FROM THE WEST.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...
Hazardous weather outlook, Aug 2, 4:11 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT THU AUG 2 2012

NCZ007>010-021>025-038>041-073>077-083>086-088-031115-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
411 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED THUNDERSTORMS WITH HAIL UP TO THE SIZE OF QUARTERS AND
STRONG...TO LOCALLY DAMAGING WIND GUSTS...WILL CONTINUE THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ011-026>028-042-043-078-089-031115-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
411 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

MWS

In the hours before

Local storm report, Aug 2, 4:19 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             4 SW FAYETTEVILLE       35.04N  78.96W
08/02/2012  E1.00 INCH       CUMBERLAND         NC   PUBLIC

            QUARTER SIZE HAIL ON WATAUGA RD IN FAYETTEVILLE. LASTED
            APPROX 10 MIN. TIME ESTIMATED.

&&

EVENT NUMBER RAH1200812

KC
Special weather statement, Aug 2, 4:26 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT THU AUG 2 2012

NCZ040-041-022130-
CHATHAM-WAKE-
426 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN WAKE AND EASTERN
CHATHAM COUNTIES THROUGH 530 PM EDT...

AT 425 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CARPENTER TO 5 MILES
SOUTHWEST OF NEW HILL...OR ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF CARY TO 12 MILES SOUTHEAST OF PITTSBORO...MOVING
NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CARPENTER...NEW
HILL...AND...CARPENTER... JORDAN LAKE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3586 7883 3565 7889 3562 7910 3562 7911
      3563 7912 3586 7907
TIME...MOT...LOC 2025Z 236DEG 7KT 3583 7894 3564 7898

77
Local storm report, Aug 2, 5:00 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     1 SSW KENLY             35.58N  78.13W
08/02/2012                   JOHNSTON           NC   PUBLIC

            SHUTTERS BLOWN OFF OF HOME ON PRINCETON-KENLY RD.

&&

EVENT NUMBER RAH1200813

MWS
Local storm report, Aug 2, 5:12 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 SSE GLENDON           35.46N  79.52W
08/02/2012  E1.00 INCH       MOORE              NC   911 CALL CENTER

            PUBLIC REPORT...RELAYED VIA COUNTY 911 CENTER...OF
            QUARTER-SIZED HAIL IN THE HIGH FALLS AREA.

&&

EVENT NUMBER RAH1200814

MWS
Special weather statement, Aug 2, 5:17 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT THU AUG 2 2012

NCZ040-075-076-022215-
CHATHAM-LEE-MOORE-
517 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN MOORE...LEE AND
CHATHAM COUNTIES THROUGH 615 PM EDT...

AT 516 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GOLDSTON TO CARTHAGE...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF SANFORD TO
CARTHAGE...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...CAMERON...CUMNOCK...TRAMWAY... GUM
SPRINGS.....SANFORD...AND GOLDSTON.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3566 7936 3578 7897 3541 7908 3533 7916
      3527 7947
TIME...MOT...LOC 2116Z 241DEG 11KT 3559 7927 3536 7936

77
Local storm report, Aug 2, 5:33 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 ENE HOFFMAN           35.04N  79.53W
08/02/2012  E1.00 INCH       RICHMOND           NC   PUBLIC

            QUARTER TO GOLFBALL SIZE HAIL... IN ADDITION TO STRONG
            WINDS THAT BLEW SIGNS DOWN.

&&

EVENT NUMBER RAH1200815

NP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:40 PM EDTSpecial Weather StatementRAHGranville65 min
Aug 1, 10:44 PM EDTSpecial Weather StatementRAHGranville, Person61 min
Aug 2, 2:46 AM EDTSpecial Weather StatementRAHForsyth59 min
Aug 2, 3:36 AM EDTSpecial Weather StatementRAHRandolph54 min
Aug 2, 4:32 AM EDTSpecial Weather StatementRAHRandolph58 min
Aug 2, 4:51 AM EDTSpecial Weather StatementRAHWake54 min
Aug 2, 8:59 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore61 min
Aug 2, 12:17 PM EDTSpecial Weather StatementRAHSampson, Wayne58 min
Aug 2, 12:33 PM EDTSpecial Weather StatementRAHHoke57 min
Aug 2, 12:36 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland28 min
Aug 2, 1:34 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson56 min
Aug 2, 2:08 PM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wayne, Wilson112 min
Aug 2, 2:12 PM EDTSevere Thunderstorm WarningRAHCumberland48 min
Aug 2, 2:17 PM EDTSevere Thunderstorm WarningRAHNash58 min
Aug 2, 2:19 PM EDTSpecial Weather StatementRAHHalifax56 min
Aug 2, 2:42 PM EDTAreal Flood AdvisoryRAHCumberland108 min
Aug 2, 2:46 PM EDTSpecial Weather StatementRAHJohnston44 min
Aug 2, 3:12 PM EDTFlash Flood WarningRAHCumberland2 hr
Aug 2, 3:19 PM EDTSpecial Weather StatementRAHCumberland56 min
Aug 2, 3:21 PM EDTSevere Thunderstorm WarningRAHFranklin22 min
Aug 2, 3:30 PM EDTSevere Thunderstorm WarningRAHCumberland45 min
Aug 2, 3:32 PM EDTSpecial Weather StatementRAHHalifax43 min
Aug 2, 4:01 PM EDTSpecial Weather StatementRAHMoore59 min
Aug 2, 4:20 PM EDTSevere Thunderstorm WarningRAHMoore40 min
Aug 2, 4:24 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland51 min
Aug 2, 4:26 PM EDTSpecial Weather StatementRAHChatham64 min
Aug 2, 4:50 PM EDTAreal Flood AdvisoryRAHMoore68 min
Aug 2, 5:01 PM EDTAreal Flood AdvisoryRAHRichmond, Scotland88 min
Aug 2, 5:17 PM EDTSpecial Weather StatementRAHLee58 min
Aug 2, 5:21 PM EDTFlash Flood WarningRAHRichmond67 min
Aug 2, 5:49 PM EDTSpecial Weather StatementRAHScotland56 min
Aug 2, 5:59 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland46 min
Aug 2, 6:56 PM EDTSpecial Weather StatementRAHAnson64 min
Aug 2, 7:15 PM EDTAreal Flood AdvisoryRAHAnson3 hr
Aug 2, 7:59 PM EDTSpecial Weather StatementRAHAnson61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.